Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 199, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 23, 2004, 1:04 PM CST for Fayette County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 1:04 PM CST (19:04 UTC)
- Expired
- Nov 23, 2004, 2:00 PM CST
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Fayette County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 8:45 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 231904
SVREWX
TXC149-232000-
/X.NEW.KEWX.SV.W.0031.041123T1904Z-041123T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
104 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
FAYETTE
* UNTIL 200 PM CST
* AT 102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF LA GRANGE...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE FAYETTEVILLE AND ROUND TOP.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 2982 9713 2964 9712 2965 9688 2996 9658
3005 9665 3014 9666 3016 9680 3010 9693
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 12:10 PM CST, 54 minutes earlier.
Area forecast discussion, Nov 23, 12:10 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1210 PM CST TUE NOV 23 2004 .UPDATE... 12Z ETAS/GFS INDICATE MORE RAPID IMPROVEMENT FROM THE WEST THIS AFTN WITH A DRY PUNCH FROM THE SW AND QPF LIMITED TO THE ERN CWA EAST OF I35 DURING THE AFTN. RUC HANGS APPEARS TO THE WORST CASE WITH IMPROVEMENT AFTER 21Z WITH HIGHER QPF TOTALS. DRY SW-WESTERLY WINDS DEVELOPING IN THE LOWER LEVELS ON THE DFX VAD WIND WITH DEEP SWLY WINDS AT EWX. THIS BODES WELL FOR ALLOWING FFA TO EXPIRE BY 6 PM EXCEPT POSSIBLY FOR THE FAR ERN CWA. SVR THREAT HOWEVER TO CONT SO PERHAPS LESS COVERAGE MAINLY EAST OF I35 WITH LOCALLY HEAVY RAINFALL FROM SEVERE CELLS. WILL CONT TO MONITOR FOR POSSIBLE UPDATE. && .PREV DISCUSSION... PACKAGE UPDATED WITH THE NEW TOR WATCH 883 AND GRIDS REFRESHED. MAINLY UPPED DEW PTS/QPF THIS AFTN OVER THE ERN CWA. A STRONG THREAT OF FLASH FLOODING AND SVR NEXT 12 HOURS AS VIGOROUS LOW KICKS INTO W TX THIS AFTN AND CDFNT DRIVES THRU WRN CWA LATER THIS AFTN AND ERN CWA THIS EVENING. REMAINDER OF PACKAGE LOOKS GOOD. WE ARE NOW HEADING INTO THE LAST PART OF THIS PROLONGED RAIN AND SEVERE EL NINO EVENT WITH ACTIVITY DEVELOPING IN TWO AREAS. STORMS OVER CENTRAL SECTIONS ARE A RESULT OF LOW LEVEL ISENTROPIC LIFT WHILE ACTIVITY IN SW TX HAS FORMED IN ADVANCE OF AN UPPER LOW APPROACHING FROM WRN NM. GFS WILL BE MODEL OF CHOICE TODAY...THOUGH THE TRACK OF THE LOW IS NE AND A BIT FASTER THAN GFS. EXPECTING STORMS IN CENTRAL SECTIONS TO CONTINUE THROUGH MORNING AS COLD FRONT MOVES ACROSS SWRN TX. FRONT WILL ARRIVE IN SC TX BY EARLY AFTN AND CROSS BY EARLY EVENING. HAVE EXTENDED FF WATCH FOR ERN HALF OF AREA TO 6 PM AS THE SLIGHT TURN OF THIS UPPER LOW TO THE NE WILL DELAY ARRIVAL OF COLD FRONT A FEW HOURS. STORMS ALONG AND IN ADVANCE OF FRONT THIS AFTN WILL TAKE ADVANTAGE OF PWAT VALUES 1.2 WEST TO 1.6 EAST...POSITION UNDER LEFT FRONT OF STRONG H2 JET...AND CAPES FROM 2500 TO 3000 TO PRODUCE BOTH HEAVY RAIN AND SEVERE THREAT. FORECAST SOUNDINGS INDICATE ENUF TURNING IN LOW LEVELS AND SPEED SHEAR ALOFT TO BUILD SUPERCELLS. WILL MENTION HEAVY RAIN THROUGH THE DAY AND SEVERE THIS AFTN. ISOLATED TORNADOES ARE POSSIBLE THIS AFTN. STORMS SHOULD EXIT SERN COUNTIES BY EARLY EVENING AS DRIER...COOLER AIR ENTERS FROM NW. COLDER AIR ARRIVES LATE TONITE AND TOMORROW MORNING. THIS WILL BE A BIG CHANGE IN AIRMASS...WITH LOWS ON THU AND FRI MORNING IN THE 30S AND 40S. EXTENDED FORECAST INDICATES RAIN-FREE CONDITIONS THROUGH THE WEEKEND. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLODDING EASTERN HILL COUNTRY AND SOUTH CENTRAL TX THRU 6 PM. TORNADO 883 THRU 21Z. && 01/03
Hazardous weather outlook, Nov 23, 6:00 AM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST TUE NOV 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 6 PM THIS EVENING ALONG AND EAST OF A MOUNTAIN HOME TO PEARSALL LINE. THIS MORNING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE NORTH OF A WARM FRONT THAT WILL MOVE NORTH ACROSS SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE. THIS AFTERNOON AND EVENING...A SQUALL LINE WITH SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE OR COLD FRONT THAT WILL MOVE ACROSS SOUTH CENTRAL TEXAS AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL MOVE ACROSS NORTHWESTERN TEXAS. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING.
In the hours before
Local storm report, Nov 23, 11:15 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1115 AM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1042 AM TORNADO 1 NW TAYLOR 30.58N 97.42W
11/23/2004 F0 WILLIAMSON TX PUBLIC
BRIEF TOUCHDOWN
&&
RELAYED BY NEWS 8 METEOROLOGIST
WRLocal storm report, Nov 23, 11:22 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1122 AM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1053 AM TORNADO 3 NNW ROUND ROCK 30.56N 97.69W
11/23/2004 F0 WILLIAMSON TX PUBLIC
PUBLIC REPORT RELAYED BY NEWS 8 METEOROLOGIST.
&&
WRSpecial weather statement, Nov 23, 11:30 AM CST, 1 hour 34 minutes before
TXZ171>173-186>194-204>209-219>225-230700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1130 AM CST TUE NOV 23 2004 ...SEVERE THUNDERSTORM WARNING FOR HAYS COUNTY WAS ALLOWED TO EXPIRE AT 11:30 AM... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL NOON FOR TRAVIS COUNTY... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 12:15 PM FOR CALDWELL COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1:30 FOR KENDALL... COMAL...AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1:15 FOR WILLIAMSON... TRAVIS...BURNET...HAYS AND BLANCO COUNTIES... ...A TORNADO WATCH IN EFFECT UNTIL 3:00 PM FOR AREAS ALONG AND EAST OF A BURNET TO HONDO LINE AND NORTH OF A HONDO TO HALLETTSVILLE LINE... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 6:00 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORMING ALONG AND EAST OF A BURNET TO HONDO LINE AND MOVING SLOWLY OVER THE SAME AREA. THROUGH AT LEAST 3 PM...EXPECT A THREAT OF HEAVY RAINS AND FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS...AND TORNADOES.
Local storm report, Nov 23, 11:39 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1139 AM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1123 AM TORNADO ESE HUTTO 30.55N 97.54W
11/23/2004 F0 WILLIAMSON TX AMATEUR RADIO
TORNADO DAMAGE ALONG FM 1660 NEAR COUNTY ROAD 100. TREES
DOWN AND DAMAGED.
&&
MCSSpecial weather statement, Nov 23, 12:06 PM CST, 58 minutes before
TXZ171>173-186>194-204>209-219>225-230700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1206 PM CST TUE NOV 23 2004 ...SEVERE THUNDERSTORM CANCELED FOR CALDWELL COUNTY... ...SEVERE THUNDERSTORM WARNING ALLOWED TO EXPIRE AT NOON FOR TRAVIS COUNTY... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 12:45 PM FOR CALDWELL COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1:30 FOR KENDALL... COMAL...AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1:15 FOR WILLIAMSON... TRAVIS...BURNET...HAYS AND BLANCO COUNTIES... ...A TORNADO WATCH IN EFFECT UNTIL 3:00 PM FOR AREAS ALONG AND EAST OF A BURNET TO HONDO LINE AND NORTH OF A HONDO TO HALLETTSVILLE LINE... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 6:00 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORMING ALONG AND EAST OF A BURNET TO HONDO LINE AND MOVING SLOWLY OVER THE SAME AREA. THROUGH AT LEAST 3 PM...EXPECT A THREAT OF HEAVY RAINS AND FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS...AND TORNADOES.
Special weather statement, Nov 23, 12:52 PM CST, 12 minutes before
TXZ171>173-186>194-204>209-219>225-231930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1252 PM CST TUE NOV 23 2004 ...SEVERE THUNDERSTORM WARNING ALLOWED TO EXPIRE AT 12:45 PM FOR CALDWELL COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1:30 FOR KENDALL... COMAL...AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1:15 FOR WILLIAMSON... TRAVIS...BURNET...HAYS AND BLANCO COUNTIES... ...A TORNADO WATCH IN EFFECT UNTIL 3:00 PM FOR AREAS ALONG AND EAST OF A BURNET TO HONDO LINE AND NORTH OF A HONDO TO HALLETTSVILLE LINE... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 6:00 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... SCATTERED SHOWERS AND THUNDERSTORMS ARE GRADUALLY SHIFTING EAST INTO EAST CENTRAL AND SOUTHEAST TEXAS ALONG AND EAST OF A TAYLOR TO CAMPBELLTON LINE. ADDITIONAL STRONG THUNDERSTORMS WILL ENTER THE EDWARDS PLATEAU AND HILL COUNTRY...AND OTHER STRONG THUNDERSTORMS COULD DEVELOP ANYWHERE IN THE FLASH FLOOD WATCH AREA DURING THE TIME OF MAXIMUM HEATING. THE TORNADO THREAT WILL GRADUALLY SHIFT EAST AND OUT OF SOUTH CENTRAL TEXAS BY 3 PM. HOWEVER...ISOLATED SEVERE STORMS WITH HAIL AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGH AT LEAST 6 PM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 8:39 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 23, 8:51 AM CST | Severe Thunderstorm Warning | EWX | Travis | 54 min |
| Nov 23, 9:19 AM CST | Flash Flood Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 4 hr |
| Nov 23, 9:33 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 4 hr |
| Nov 23, 9:44 AM CST | Tornado Warning | EWX | Travis | 31 min |
| Nov 23, 10:01 AM CST | Severe Thunderstorm Warning | EWX | Comal | 59 min |
| Nov 23, 10:09 AM CST | Severe Thunderstorm Warning | EWX | Williamson | 66 min |
| Nov 23, 10:23 AM CST | Severe Thunderstorm Warning | EWX | Hays | 67 min |
| Nov 23, 10:38 AM CST | Tornado Warning | EWX | Williamson | 22 min |
| Nov 23, 10:59 AM CST | Tornado Warning | EWX | Williamson | 16 min |
| Nov 23, 11:20 AM CST | Severe Thunderstorm Warning | EWX | Caldwell | 55 min |
| Nov 23, 11:26 AM CST | Severe Thunderstorm Warning | EWX | Travis | 34 min |
| Nov 23, 11:41 AM CST | Severe Thunderstorm Warning | EWX | Bastrop | 64 min |
| Nov 23, 1:09 PM CST | Tornado Warning | EWX | Fayette | 36 min |
| Nov 23, 1:38 PM CST | Tornado Warning | EWX | Fayette | 52 min |
| Nov 23, 3:01 PM CST | Severe Thunderstorm Warning | EWX | Maverick | 74 min |
| Nov 23, 3:36 PM CST | Tornado Warning | EWX | Maverick | 24 min |
| Nov 23, 3:58 PM CST | Tornado Warning | EWX | Maverick, Zavala | 62 min |
| Nov 23, 4:23 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 67 min |
| Nov 23, 4:25 PM CST | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| Nov 23, 4:42 PM CST | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| Nov 23, 4:58 PM CST | Tornado Warning | EWX | Zavala | 32 min |
| Nov 23, 5:08 PM CST | Tornado Warning | EWX | Maverick | 37 min |
| Nov 23, 5:17 PM CST | Tornado Warning | EWX | Frio | 58 min |
| Nov 23, 5:28 PM CST | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Nov 23, 5:32 PM CST | Tornado Warning | EWX | Zavala | 58 min |
| Nov 23, 5:36 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 54 min |
| Nov 23, 5:51 PM CST | Tornado Warning | EWX | Burnet | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.